MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008201-20
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a carotid artery.The viatrac balloon was advanced without issue to the target lesion.During the first inflation at an unspecified atmosphere, the balloon completely separated from the catheter, however, was able to be retrieved via snare.There was no adverse patient sequela and no clinically significant delay.No additional information.
 
Additional Manufacturer Narrative
Visual and sem inspection/analysis was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the balloon and inner member separations may possibly be attributed to a material/processing discrepancy and/or exposure conditions.Tearing, along with some areas of smearing, were documented at the rupture edges of the balloon.Slight surface damage was also documented on the od surface adjacent to the rupture edge.The inner member separation had a slightly necked appearance with torn and stretched material, suggesting tensile loading influenced the failure mechanism.An exact balloon rupture origin could not be determined and may be located on the distal half of the separation which was not returned for analysis.It was reported that the procedure was to treat a carotid artery.It should be noted the peripheral dilatation catheters (pdc), viatrac 14 plus, global, information for use (ifu) states: the viatrac 14 plus peripheral dilatation catheter is intended: to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries).For the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The investigation was unable to determine a conclusive cause for the reported separation or noted balloon rupture on the returned device; however, the reported unexpected medical intervention and removal of foreign body appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15662337
Report Number2024168-2022-10984
Device Sequence Number2748665
Product Code LIT
UDI-Device Identifier08717648057304
UDI-Public08717648057304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1008201-20
Device Catalogue Number1008201-20
Device Lot Number2042761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown